Yes, I'm whining....

Discussion in 'The Watercooler' started by flutterbee, May 8, 2007.

  1. flutterbee

    flutterbee Guest

    ...and I really don't care.

    Went back to my doctor today. Last night and today has been among the worst yet for this allergic reaction. Doctor said that my bloodwork last week showed a strong allergic reaction, but to what we don't know. She still believes it was to the plavix. She said that because I took the plavix for so long after the reaction started that the histamine in my body has taken on a life of it's own. She doesn't think we'll be able to stop it without the use of steroids. I had a horrible reaction to steroids when I took them a few weeks ago. Dissociating, altered mental state...all that. She put me on prednisone this time and said that while it is similar to medrol, it's not identical. However, she feels I will probably have some pretty strong side effects to the steroids and said if I can just tolerate them for 5 days I should be feeling better. Then she said if I'm still having the reaction after the steroids then we need to consider the possibility that I'm having a reaction to the medicine on the drug eluting stents. :sad:

    I am not looking forward at all to the steroids after the last episode. But I can't stand to be in my skin right now. I really don't feel like I have any other option. I've made arrangements for difficult child to stay with a friend of mine for a couple of days until I see how I react to the medications.

    I'm so incredibly sick of this.
  2. Sunlight

    Sunlight Active Member

    heather I am sorry! my sis has to take steroids now and then and she hates how they make her feel, but they do correct her other problems.

    glad you have someone to care for your child while you endure this time. the weather is great, try to be under a shade tree in the grass with a good book.
  3. slsh

    slsh member since 1999

    Heather - I'd be whining too!!! Good heavens... what a rough go you've had. I am glad you've got someone to watch difficult child while (I say with fingers crossed) you have a very nice and normal response to the prednisone and those histamines get knocked back down!

    They did put you on something else (blood thinning) when they took you off the Plavix, right?

    Hang in there. Hope this gets cleared up fast for you.
  4. flutterbee

    flutterbee Guest

    ant's mom - thank you. It is beautiful outside. However, it's also 85 degrees and if I get warm welts raise up all over my body. I have to keep my house almost frigid just to try to manage this. I'm pretty sure that the A/C hasn't stopped running all day.

    Sue - I hope I have a normal response to the prednisone, too. I'm keeping my fingers crossed because I was scared to take them again. Still am. Yes, when they removed the plavix, they added ticlid which is in a different family of drugs, but is still a blood thinner.

    The allergic reaction has progressed. The only way I can explain it is that it's like restless leg all over my body. All of my joints want to stiffen straight out and my back feels like it needs to be arched. It's like an irritant in the bones. It takes all the control I have to keep my body still. I've had that from the get go, but not anywhere near this intense. I can't stand to be in my body right now.
  5. tiredmommy

    tiredmommy Site Moderator

    Do you have any one that will be able to regularly check in on you?
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Whine away-I know I would be. I really hope you are feeling better soon. Hugs and prayers. :angel:
  7. timer lady

    timer lady Queen of Hearts

    Heather - you have every right to whine. Hope you're feeling better soon! Keeping a good thought that you improve quickly.
  8. rejectedmom

    rejectedmom New Member

    Whine away we'll listen. -RM
  9. flutterbee

    flutterbee Guest

    Thank you for the good thoughts and prayers.

    TM - I have a couple of friends and my mom who will be checking in with me.

    I took 2 bendadryl at 6:00 which normally knocks me out cold for hours, but the urge to move (stiffen my joints and arch my back) won't let me sleep even though I'm sooo tired. I just took 2 more benadryl.
  10. totoro

    totoro Mom? What's a GFG?

    Oh yuck, I am so sorry. I had restless leg syndrome pretty bad during pregnancy... i can not imagine that feeling all over my body... I get it still a bit when I am tired and it drives me crazy!!! You poor thing. Whine as much as you want, let it out!!!

    I hope you can get this under control. And the heat ugh...

    Soft hugs...
  11. kris

    kris New Member

    <span style='font-size: 11pt'> <span style='font-family: Georgia'> <span style="color: #000099"> heather, it sounds bloody awful. i'm very familiar with-the sick of being sick syndrome. it just wears you down.

    rattling beads that the new medication brings relief.

    </span> </span> </span>
  12. SearchingForRainbows

    SearchingForRainbows Active Member


    After I reread this today hoping to find an update that you're feeling a bit better, I realized that my original message from last night isn't here. I must have forgotten to hit "submit."

    Anyway, I just want you to know that I'm thinking about you this morning, hoping you're able to tolerate the prednisone, and are on your way to a speedy recovery!!!

    Please update when you can. I'll be thinking about you. Sending cyber hugs and a cyber shoulder to lean on... WFEN
  13. flutterbee

    flutterbee Guest

    Thanks for the support. Doing ok today. My head is splitting and my body feels so heavy, like lead, but the confusion and other stuff hasn't happened. Last time it happened on day 3 so I'm still nervous about it. I'm keeping my fingers crossed that this is as bad as it gets. I can deal with this easily.
  14. SearchingForRainbows

    SearchingForRainbows Active Member

    I've been thinking about you and was glad to find your update. I'm keeping my fingers crossed right along with you... I hope you're able to get a good nights rest and are feeling better tomorrow. WFEN
  15. jbkkc

    jbkkc New Member

    Wow i will say a prayer for you , this is my first day on here. I was referred by my daughters doctor. She has been said to have ADHD and ODD and Depression. Wow this has been hard for us I don't knoew how to control the situation.